MAUDE Adverse Event Report: BIOTRONIK AG PULSAR-18 T3 7/20/90; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG PULSAR-18 T3 7/20/90; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 428781
Medical Device Problem Codes Malposition of Device (2616); Activation Problem (4042)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A pulsar-18 t3 stent system was selected for treatment of a mildly calcified venous stenosis in an arteriovenous fistula.Pre-dilatation with 2 balloons (4/20 mm, 5/20 mm) was ineffective.The pulsar-18 t3 was then implanted via a 4f sheath, but after one-third deployment, the stent migrated into the dilated venous segment, leaving two-thirds undeployed.
 
Additional Manufacturer Narrative
Adapted event description: a pulsar-18 t3 stent system was selected for treatment of a mildly calcified venous stenosis in an arteriovenous fistula.Pre-dilatation with 2 balloons (4/20 mm, 5/20 mm) was ineffective.The pulsar-18 t3 was then implanted via a 4f sheath and after about one third of the stent was released "it automatically slipped out directly to the dilation of the vein, leaving 2/3 of deployment system not opened".Additional information after investigation: after additional correspondence with the local staff, it was confirmed that it was not possible to rescue the stent.It was further clarified that the stent jumped out as soon as the deployment was started.The provided image was taken to show that the stent jumped out when about one third of the stent was deployed.Both, subsequent balloon dilation and snaring were not possible or too complex with high risk of venous wall damage.After its withdrawal, the affected device was discarded at the hospital.Investigation results: neither the affected device nor the angiographic material was returned.Therefore, no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the complaint event.In addition, the four photographs taken from the angiogram were reviewed.Two photographs show the target lesion in the mid cubital vein and the venous aneurysm prior to stent positioning.The two other photographs show the fully released stent inside the venous aneurysm.The stent appears well expanded with no geometric distortions of the stent structure.The delivery system is not visible.Unfortunately, the quality of the photographs is rather poor.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.As a part of final inspection every scaffold system undergoes visual inspection to ensure correct embedding and homogeneous crimping of the scaffold.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.Please note that, according to the ifu, pulsar-18 t3 is indicated for use in patients with atherosclerotic disease of the superficial femoral, proximal popliteal and infrapopliteal arteries and for the treatment of insufficient results after percutaneous transluminal angioplasty (pta), e.G.Residual stenosis and dissection.Lesions judged to prevent proper treatment with the stent system, including proper placement of the stent or complete inflation of an appropriately-sized angioplasty balloon as well as lesions that lie within or adjacent to an aneurysm are contraindicated.The ifu further advises the user to select an appropriate stent size based on the diameter of the artery adjacent to the lesion and the length of the segment to be stented.
 
Event or Problem Description

Brand Name
PULSAR-18 T3 7/20/90
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
ramona ergler
ackerstrasse 6
bulach, zurich 8180
SZ   8180
MDR Report Key23508243
Report Number8043892-2025-10275
Device Sequence Number9037828
Product Code NIP
UDI-Device Identifier07640130451520
UDI-Public(01)07640130451520(17)280621(10)06252929
Combination Product (Y/N)N
Initial Reporter CountryLG
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number428781
Device Lot Number06252929
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown